MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504317M
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Use of Device Problem (1670)
Health Effect - Clinical Codes No Code Available (3191); Insufficient Information (4580)
Date of Event 01/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).(b)(6).
 
Event or Problem Description
It was reported that a female patient underwent a primary breast reconstruction with mentor tissue expander 500cc expander which the left side deflated after implantation.As a result patient had the device removed and replaced with unknown expander on (b)(6) 2019.The patient did not experience any accompanying symptoms, was not hospitalized, and has since fully recovered.
 
Additional Manufacturer Narrative
On (b)(6) 2019, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on 5/14/2019.During evaluation of the sample was observed that the tubing was received cut off.Leak testing revealed a tear at the union between shell and patch.Microscopic examination was performed and no evidence of instrument damage was observed.No other anomalies were observed.He reported complaint was confirmed.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 23 2020 after the review of codes, device code" device off label use" , and patient code 'anisomastia" added for proper codifications.Updated device evaluation completed on september 28 2020: during a visual evaluation of the tissue expander device was observed that the tubing was received cut off.Leak testing revealed a tear at the union between shell and patch.Microscopic examination was performed and no evidence of instrument damage was observed.It is recommended that the duration of volume adjustment not exceed six months as tissue adhesions may make it more difficult to remove the fill tube and/or compromise valve integrity.Damage to the expander device and/or leakage may result.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing breast implants are not considered lifetime devices and deflation/rupture is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon review, mentor has determined that there is no evidence that this device was used in a breast tissue expansion procedure as initially reported.There is currently no information regarding the type of procedure.Manufacturer¿s reference number: (b)(4) specified in h10 that the device is not confirmed to have been used in a breast tissue expansion application as initially reported.
 
Additional Manufacturer Narrative
Correction: an incorrect patient code (3191 ¿ no code available) was used for this event.The correct code has been added.Manufacturer¿s reference number (b)(4).H6 health effect - clinical code: e2401 "insufficient information".
 
Additional Manufacturer Narrative
After additional review of this event by mentor's clinical safety and regulatory teams on 22-jul-2022, it has determined that the device was not used off-label.As a result, medical device problem code off-label use no longer applies.The device was implanted longer than six months, which is not in accordance with our instructions for use.Therefore h6 medical device problem code a23/use of device problem has been added.Manufacturer's reference number: (b)(4).H6 medical device problem code off-label use was replaced with a23/use of device problem.

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key8412942
Report Number1645337-2019-09200
Device Sequence Number389839
Product Code LCJ
UDI-Device Identifier00081317002536
UDI-Public00081317002536
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2020
Device Model Number3504317M
Device Catalogue Number3504317M
Device Lot Number7300850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer03/13/2019
05/14/2019
09/23/2020
07/16/2021
08/02/2021
07/22/2022
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date03/15/2019
05/15/2019
09/28/2020
07/16/2021
08/03/2021
08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown